Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 13, 2006, 7:18 PM MDT for Bernalillo County, New Mexico. It was in force for 117 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2006, 7:18 PM MDT (01:18 UTC)
- Expired
- Aug 13, 2006, 9:15 PM MDT
- In force
- 117 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 25 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:45 PM MDT | FLASH FLOOD | Albuquerque, NM | WATER OVER THE TOPS OF CARS DOWNTOWN. PEOPLE STRANDED THEN RESCUED BY FIRE DEPARTMENT. SEVERAL HOUSES FLOODED ON CATRON STREET. PARKING GARAGE...ELEVATOR SHAFTS AND EMERGENCY ROOM FLOODED AT LOVELACE HOSPITAL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 1.3 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 140121 FFWABQ NMC001-140315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 718 PM MDT SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL BERNALILLO COUNTY IN CENTRAL NEW MEXICO * UNTIL 915 PM MDT * AT 718 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER DOWNTOWN AND ALBUQUERQUE/S SOUTH VALLEY. ONE TO 2 FEET OF WATER IS IN THE BROADWAY AND CENTRAL INTERSECTIONS...AS WELL AS OTHER INTERSECTIONS IN THE SOUTH VALLEY. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY. THROUGH 8 PM...THUNDERSTORMS WILL ALSO INTENSIFY IN THE NORTHEAST HEIGHTS AND SOUTHEAST PORTION OF ALBUQUERQUE. EXPECT MAJOR STREET FLOODING TO DEVELOP. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3522 10673 3494 10680 3492 10627 3521 10626 $$ 44
2 follow-up statements
000
WGUS75 KABQ 140220
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
815 PM MDT SUN AUG 13 2006
NMC001-140315-
BERNALILLO-
815 PM MDT SUN AUG 13 2006
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM MDT FOR
EASTERN BERNALILLO COUNTY...
AT 812 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED MAJOR STREET
FLOODING FROM THUNDERSTORMS OVER DOWNTOWN AND THE SOUTH VALLEY. THE
HARDEST HIT AREA STRETCHES ALONG AND SOUTH OF CENTRAL FROM MOUNTAIN
EASTWARD TO AROUND 10TH STREET. MANY CARS HAVE STALLED IN WATER UP
TO 3 FEET DEEP. SEVERAL HOMES WERE FLOODED ON THE 200 BLOCK OF
CATRON STREET. THE AREA AROUND LOVELACE HOSPITAL ALSO HAS DEEP WATER
PROBLEMS.
* LOCATIONS IMPACTED INCLUDE...
DOWNTOWN ALBUQUERQUE...
SOUTH VALLEY...
ALBUQUERQUE/S SOUTHEAST AND NORTHEAST QUADRANTS...
ADDITIONAL RAINFALL AMOUNTS OF ONE QUARTER TO ONE HALF INCH ARE
POSSIBLE IN THE WARNED AREA.
LAT...LON 3522 10638 3519 10658 3513 10666 3490 10678
3492 10643
$$
44000
WGUS75 KABQ 140309
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
907 PM MDT SUN AUG 13 2006
NMC001-140317-
BERNALILLO-
907 PM MDT SUN AUG 13 2006
...THE FLASH FLOOD WARNING WILL EXPIRE AT 915 PM MDT FOR EASTERN
BERNALILLO COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
DIMINISHING ACROSS THE WARNED AREA...AS WELL AS THE FLASH FLOOD
THREAT. SOME FLOODING OF STREETS AND INTERSECTIONS MAY
CONTINUE FOR ANOTHER FEW HOURS...BUT THE THREAT FOR FLASH
FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3522 10638 3519 10658 3513 10666 3490 10678
3492 10643
$$
16What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:30 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Aug 13, 2:30 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT SUN AUG 13 2006 .DISCUSSION...HEAVY RAINFALL POSSIBLE OVER A LARGE PORTION OF NORTHERN AND CENTRAL NEW MEXICO. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON OVER THE NORTHERN AND SOUTHERN MOUNTAINS AND FAR EAST CENTRAL PLAINS OF OUR CWA. PW VALUES REMAIN ABOVE AN INCH IN THE ABQ SOUNDING AND AN INCH AND A QUARTER IN THE EPZ SOUNDING. MODEL PW VALUES INCREASE STARTING TONIGHT OVER EASTERN AND SOUTHERN NM. EP TEMPERATURE AXIS SLIDES OVER THE EASTERN HIGHLANDS AND PLAINS EARLY THIS EVENING AND THEN SHIFTS TO THE SOUTHWEST TUESDAY. EXPECT LOCALLY HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS. WILL KEEP FLASH FLOOD WATCH FOR THIS EVENING THROUGH 0Z TUE. A COLD FRONT WILL MOVE DOWN THE EASTERN PLAINS THIS EVENING AND PROVIDE A FOCUS FOR ADDITIONAL THUNDERSTORMS DEVELOPMENT. A MESO SCALE DISTURBANCE THAT HAS HELPED THE LINCOLN CO DEVELOPMENT WILL CONTINUE TO DRIFT NORTH OVER SOUTHWESTERN NM AND HELP WITH CONVECTIVE DEVELOPMENT ALONG OUR SOUTHERN CWA BORDER. LOOKING AT A BETTER MOISTURE PUSH MONDAY INTO TUESDAY WHICH COULD BRING STORMS WITH HEAVY RAIN. WILL KEEP THE WATCH TIMING AS IS FOR NOW UNTIL BETTER PLACEMENT OF THIS HEAVY RAIN CAN BE ATTAINED. WEAK SOUTHERN FLOW CONTINUES OVER THE STATE THROUGH MID WEEK WITH THE UPPER RIDGE SLIDING SLIGHTLY WEST BY THE END OF THE WEEK. MOISTURE PLUME WOULD ALSO SLIDE WEST WITH THE MAIN AXIS OVER EASTERN AZ. WILL KEEP THIS TREND IN THE EXTENDED FORECAST...POPS HIGHER IN THE WEST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 90 62 88 / 20 20 20 20 GALLUP.......................... 55 83 57 81 / 30 30 30 30 GRANTS.......................... 55 81 54 81 / 30 40 40 40 GLENWOOD........................ 59 89 59 87 / 50 70 70 60 CHAMA........................... 48 76 47 78 / 50 40 20 30 LOS ALAMOS...................... 55 76 52 81 / 50 50 30 30 RED RIVER....................... 45 70 40 71 / 50 40 10 20 TAOS............................ 52 78 49 80 / 50 40 20 30 SANTA FE........................ 56 79 53 80 / 50 50 30 30 SANTA FE AIRPORT................ 58 80 56 80 / 50 50 30 30 ESPANOLA........................ 57 83 54 84 / 50 50 20 30 ALBUQUERQUE HEIGHTS............. 67 84 63 83 / 50 60 40 40 ALBUQUERQUE VALLEY.............. 65 85 62 84 / 50 60 40 40 ALBUQUERQUE FOOTHILLS........... 63 81 60 81 / 50 50 40 40 ALBUQUERQUE WEST MESA........... 64 84 60 85 / 50 50 40 40 SOCORRO......................... 64 86 62 85 / 50 60 50 50 SANDIA PARK/CEDAR CREST......... 53 75 48 74 / 50 60 40 40 MORIARTY/ESTANCIA............... 57 79 54 78 / 50 50 40 40 CARRIZOZO....................... 59 82 57 80 / 50 70 60 60 RUIDOSO......................... 55 74 52 72 / 50 70 60 60 RATON........................... 56 77 49 79 / 60 30 10 10 LAS VEGAS....................... 54 74 50 74 / 60 50 20 30 ROY............................. 59 76 56 79 / 60 50 20 20 CLAYTON......................... 61 76 57 81 / 70 40 10 10 SANTA ROSA...................... 61 83 58 84 / 60 60 40 30 TUCUMCARI....................... 65 82 60 84 / 70 60 30 30 FORT SUMNER..................... 66 82 64 86 / 70 70 40 30 CLOVIS.......................... 65 82 62 84 / 70 60 40 30 PORTALES........................ 65 83 64 84 / 70 60 40 30 ROSWELL......................... 71 85 66 86 / 50 60 60 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY AFTERNOON FOR NMZ002-NMZ003-NMZ004-NMZ005-NMZ006-NMZ007-NMZ008- NMZ009-NMZ010-NMZ011-NMZ012-NMZ013-NMZ014-NMZ015-NMZ016- NMZ017- NMZ018-NMZ019-NMZ020-NMZ021-NMZ026. && 23
Hazardous weather outlook, Aug 13, 11:27 AM MDT, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1127 AM MDT SUN AUG 13 2006 NMZ002>021-026-141200- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- SANGRE DE CRISTO MOUNTAINS-NORTHEAST HIGHLANDS-HARDING COUNTY- FAR NORTHEAST PLAINS-WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1127 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... A FLASH FLOOD WATCH HAS BEEN ISSUED FOR A LARGE PORTION OF THE AREA STARTING EARLY THIS EVENING. EXPECT LOCALLY HEAVY RAINS WITH POSSIBLE FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. HOWEVER...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH TUESDAY AFTERNOON. FORECASTS INDICATE THAT PERIODS OF LOCALLY HEAVY RAIN WILL PERSIST THROUGH AT LEAST THURSDAY BEFORE TAPERING OFF GRADUALLY FROM EAST TO WEST ACROSS THE STATE ON FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. NMZ001-141200- NORTHWEST PLATEAU- 1127 AM MDT SUN AUG 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...RISING WATER LEVELS...OR LOCAL FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 25
In the hours before
Special weather statement, Aug 13, 5:04 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 PM MDT SUN AUG 13 2006 NMZ007-140000- FAR NORTHEAST PLAINS- 504 PM MDT SUN AUG 13 2006 ...STRONG THUNDERSTORMS MOVING OVER NORTHEAST UNION COUNTY... AT 500 PM MDT...LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORMS... CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NORTHEAST OF GRENVILLE AND NORTH OF SENECA. MOVEMENT WAS NORTH AND NORTHEAST AT 10 MPH. THE PUBLIC REPORTED THAT STRONG WINDS DOWNED A POWERLINE 15 MILES NNW OF CLAYTON AROUND 455 PM. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN UNION COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 44
Special weather statement, Aug 13, 5:04 PM MDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 504 PM MDT SUN AUG 13 2006 CORRECTED TYPO NMZ007-140000- FAR NORTHEAST PLAINS- 504 PM MDT SUN AUG 13 2006 ...STRONG THUNDERSTORMS MOVING OVER NORTHEAST UNION COUNTY... AT 500 PM MDT...LAW ENFORCEMENT REPORTED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NORTHEAST OF GRENVILLE AND NORTH OF SENECA. MOVEMENT WAS NORTH AND NORTHEAST AT 10 MPH. THE PUBLIC REPORTED THAT STRONG WINDS DOWNED A POWERLINE 15 MILES NNW OF CLAYTON AROUND 455 PM. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE RURAL NORTHEASTERN UNION COUNTY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 44
Special weather statement, Aug 13, 5:12 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 512 PM MDT SUN AUG 13 2006 NMZ010-011-132345- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANDIA/MANZANO MOUNTAINS- 512 PM MDT SUN AUG 13 2006 ...STRONG THUNDERSTORM MOVING OVER NORTHERN TORRANCE COUNTY... AT 507 PM MDT...A SKYWARN WEATHER SPOTTER REPORTED A STRONG THUNDERSTORM PRODUCING HEAVY RAIN AND CAPABLE OF PRODUCING WINDS UP TO 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES EAST OF MCINTOSH. THE STRONG THUNDERSTORM WAS MOVING SLOWLY TO THE NORTHEAST AROUND 5 MPH. RADAR INDICATES ADDITIONAL THUNDERSTORMS WERE LOCATED SOUTHWEST OF EDGEWOOD AND MORIARTY. A REPORT OF .94 INCHES OF RAIN IN 15 MINUTES AND SMALL HAIL COVERING THE GROUND WAS RECEIVED FROM MORIARTY. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE INTERSTATE 40 FROM 5 MILES WEST OF MORIARTY TO CLINES CORNERS. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVES THROUGH THE AREA.
Special weather statement, Aug 13, 7:05 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 705 PM MDT SUN AUG 13 2006 NMZ009-010-140130- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 705 PM MDT SUN AUG 13 2006 ...STRONG THUNDERSTORM MOVING OVER ALBUQUERQUE... AT 706 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR SOUTH VALLEY. MOVEMENT WAS EAST AT 5 MPH. OTHER STORMS MAY RAPIDLY DEVELOP ALONG THUNDERSTORM OUTFLOW BOUNDARIES IN OTHER PORTIONS OF BERNALILLO COUNTY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE ALAMEDA...CARNUEL...CEDAR CREST...CEDRO...ESCABOSA AND LOS RANCHOS DE ALBUQUERQUE. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 6:29 PM MDT | Flash Flood Warning | ABQ | Socorro | 2 hr |
| Aug 13, 6:53 PM MDT | Flash Flood Warning | ABQ | Catron | 2 hr |
| Aug 13, 7:43 PM MDT | Flash Flood Warning | ABQ | Guadalupe, San Miguel | 4 hr |
| Aug 14, 11:00 AM MDT | Tornado Warning | ABQ | Chaves | 30 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.